3 Years Ago Today

Discussion in 'Support' started by FlyFish, Oct 30, 2015.

tinnitus forum
    1. FlyFish

      FlyFish Member

      Location:
      Western US
      Tinnitus Since:
      10/2012
      It all began 3 years ago today. I had been using Ambien intermittently for several years and was having some huge stressors at work. The Ambien stopped working and my insomnia peaked.

      I raised my hand for help with my local GP and he Rxd Wellbutrin. Why he chose to give a stressed out anxious insomniac that drug remains a mystery. I took that dose at 8AM three years ago today. At exactly 10:32 AM IT started.

      IT was tinnitus. What the fuck was all I could think. Dr said its a start up sx and will pass. It didn't. It has altered my life forever and started the path down psych mess. 11 days later I went to ER with globus hysteria, an anxiety attack where you can't swallow. My first ever trip to an ER. The ER Dr took the Wellbutrin and shit canned it on the spot and called to inform my GP that he was an idiot. IT got worse. ENTs found nothing wrong, It took 2 months to be seen by a Pdoc and counselor.

      Xanax was Rx'd on Christmas Day 2012. I was scared of it and despite pressure from the Drs used it soaringly. I think I still have some of that original Rx. We started with Effexor. I was dizzy and puking within hours. Next up was Cymbalta. I suffered that terror for 12 weeks and switched to Pristiq. They Rxd Trazodone, more Ambien, propranolol, Gabapentin and Buspar. I was drugged enough to sleep. Eventually we did Lexapro, Celexa and I finally crashed from the drugs in Apr 2014. My Pdoc Rx'd Xanax XR 1.5mg only and the neurological deficits and the denial of and sx's from the benzo began immediately.

      Now here I am 3 years later to the day. My left ear is still ringing intermittently but worse now in the final stages of Valium taper. Things have come full circle, my career is over, I am bedridden in horrible benzo pain and feel my life is nearly over, IT is winning. Insomnia still here but on an epic scale. Went all the way to Mayo Clinic and told I have myofascial pain syndrome and learn to cope with I it. So sad and depressed today that if not for my wife and son I would choose to end it all.
       
      • Hug Hug x 1
    2. PaulBe

      PaulBe Member Benefactor

      Location:
      Cairns
      Tinnitus Since:
      11/2013
      Cause of Tinnitus:
      Probably sound, though never proven
      So many drugs? Didn't somebody in this whole sorry process step back and say "WTF"?
       
      • Agree Agree x 1
    3. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Hi flyfish,
      You have been through a really tough ride with your tinnitus and emotions and had a great impact on your job and life.
      Please find strength that you have come through all that and getting through a valium withdrawal that will be tough too.
      Hold your head up high that you are a strong person and when the drugs are out of your system that will be tough going,you can move in a positive step forward in rebuilding your life and confidence and social skills and be in a better place.
      Tinnitus will settle in time to a base sound .
      I have known people use white noise generators or hearing aids for short term while coming off strong medication.
      Take care and wishing you all the best and stay strong ....lots of love glynis x
       
    4. FlyFish

      FlyFish Member

      Location:
      Western US
      Tinnitus Since:
      10/2012
      I started recently with the SoundCure Serenade and am working with an audiologist, the side effects are so overwhelming from Valium withdrawal that I haven't been very consistent with the device, my biggest challenge has been finding a nighttime solution.
       
    5. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Withdrawal can cause insomnia.
      Try keep to a bed time routine as will help retrain your brain again to natural sleep.
      Good luck on your withdrawal and be proud your getting the nasty drug out of your system.
      Anxiety can be a withdrawal so do all you can relax and sleep when you need to and some nice treats help you through this tough patch that will improve over time .
      Keep posting for support ....lots of love glynis
       
    6. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      Hi @FlyFish

      I'm really sorry this happened to you. I'm really sorry that doctors hand out these drugs like this. I went through a gamut of psych meds from the age of 13-30. It all sucks.

      That said, your life is NOT over. The end of my Valium taper was excruciating, and by the end I mean the year of, and the year after.

      Healing is possible.

      Hang in there.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.